View Full Version : Ugh, headaches
02-11-2010, 11:37 AM
Hi there, wondering if anyone has the simlar issue and what their solution was? When I was on methotrexate for about 1.5 years and starting getting these crippling headaches that would get so bad I was start vomiting, then I talked to my doctor and she took me off those meds completely and the symptoms stopped. It has now been about 6mos since I've been off mtx, bBut lately these headaches have been coming back and just this morning I starting throwing up again. I'm on 400mg of plaquinel per day, does anyone have this problem?
02-11-2010, 04:59 PM
I've just started mtx(Plaq never helped me, but I don't recall it making my head pain worse) but have experienced headaches and the super headaches with vomiting accompanying. My only help has been imitrex for when it's really bad. As long as I take it early enough, it really helps get rid of the symptoms. It could be the plaq. Have you had an MRI or CT of your head? So sorry you're suffering. ((((Hugs))))
02-11-2010, 06:12 PM
I've been having migraines for some time now and my OB-Gyn just took me off of Yaz because she thinks it was causing the headaches. She said in conjunction with lupus and an inflammatory disease, it was just that much easier for the Yaz to induce the migraines. I'm changing to a different BCP this week, so we'll see how good her theory is! I am also on Plaquenil 200mg twice a day, but I had the issues with headaches before I was put on that and I don't believe it's made them any worse.
02-11-2010, 11:45 PM
Thanks, I spoke with my doctor today and she said it's likely not the plaquinel. I'm going to the neurologist in a few weeks. thanks!
02-12-2010, 05:56 AM
In my experience, headaches are not always caused bt the Lupus. Vomitting comes when you have a very severe headache. My neurosurgen said anything above a 7 or 8 ans you should see a doc asap. Severe headaches are not to be messed with. Please forgive me if I sound alarmist, but I lost a friend because she thought the headache would go away.
Hugs and prayers
02-14-2010, 02:55 PM
I get the headaches too. I hadn't had one for a while and then was taken off Plaq while they checked out a problem with my eyes and I took a really bad one! I'm ashamed to say I thought I was dying from a bleed on the brain or something, its a pain you can't describe but you know if you've had! My doctor gave me another migraine med to try (the first one made me lose the feeling in my arms and legs) and with it I have an antisickness drug and I have to take these with 900mg of aspirin too. At the time I couldn't collect my prescription but had the aspirin and that kicked it in the rear end pretty quickly! I can't advocate 'Cool'n'Soothe' strips enough either! I would wear them all day for the not so painful headaches if I could!
Let me know how you get on at the neurologists! ~hugs~
02-16-2010, 09:53 PM
My neurosurgen said anything above a 7 or 8 ans you should see a doc asap. Severe headaches are not to be messed with.
Thanks Nonna, what do you mean by ans?
06-23-2010, 11:00 PM
Wow, long time since my followup, but I wanted to incase anyone else might need this info. The neurologist put me on Topamax to deal with the migraines and it's helping a lot. But since then I have had a spike in my CRP to 19 and now me and my doctor and are going back to the drawing board and starting on Azathioprine since mtx didn't work.
06-29-2010, 10:53 AM
Maggie sorry, ans was bad typing on my part meant "and"
06-29-2010, 06:22 PM
Yes i recently been having bad migraines and loose vison with disco lights,but no vomiting.Im so glad to hear you saw the neuro and got new meds.Lets hope they sort you out properly with meds that work hey.Keep posting n let us know how you get on.